Home‎ > ‎

Problems and Solutions

Published Proposed Problems and Solutions
to the American Mathematical Monthly
  1. Kouba, O. and Anderson, K. F. Diamond,  H. G and Reznick, B., Cantor's singular moments: 10621. The American Mathematical Monthly. 106, Issue 2, pp. 175-176 (1999).
  2. Kouba, O., Popescu. C. and Barbara,  R.,  A Sum Related to Quadratic Residues: 10852.  The American Mathematical Monthly. 109, Issue 2, pp. 208-208 (2002).
  3. Kouba, O. and Lindsey, J. H.,Maximum Compared to Average: 11056. The American Mathematical Monthly. 112, Issue 8, pp. 752-752 (2005).
  4. ________, Proposed Problem 11392. The American Mathematical Monthly. 115, Issue 9, pp. 855-855 (2008).
  5. ________, Proposed Problem 11410. The American Mathematical Monthly. 116, Issue 1, pp. 83-83 (2009).
  6. ________, Proposed Problem 11412. The American Mathematical Monthly. 116, Issue 2, pp. 179-179 (2009).
  7. ________, Proposed Problem 11480. The American Mathematical Monthly. 117, Issue 1, pp. 87-87 (2010).
  8. Poghosyan, M. and Kouba,O., A Combinatorial Identity from Arcsin:11356. The American Mathematical Monthly.117, Issue 2, pp. 183-184 (2010).
  9. Holland, F. and Kouba,O., An Ellipse of Lemoine Points: 11361. The American Mathematical Monthly.117, Issue 2, pp. 186-187 (2010).
  10. Kouba, O., Proposed Problem 11499. The American Mathematical Monthly. 117, Issue 4, pp. 371-371 (2010).
  11. Lamb, G. and Kouba, O., A Definite Hyperbolic:11418. The American Mathematical Monthly.  117, Issue 7, pp. 652-653 (2010).
  12. Pohoata, C. and Kouba, O., Max_Min Coordinate Difference: 11450. The American Mathematical Monthly. 118, Issue 3, pp. 279-280 (2011). 
  13. Jurca, D. and Kouba, O., A Triply-Determined Point on the Sphere:11433. The American Mathematical Monthly. 118, Issue 5, pp. 465-465 (2011).
  14. Glasser. M. L. and Kouba, O., Equality of Integrals: 11506.The American Mathematical Monthly. 118, Issue 10, pp. 941-942 (2011).
  15. Kouba, O., Proposed Problem 11639. The American Mathematical Monthly. 119, Issue 4, pp. 345-345 (2012).
  16. Sintamarian, A. and Kouba, O., Convergence of an Averaging Expression:11528.The American Mathematical Monthly. 119, Issue 9, pp. 803-804 (2012).
  17. Dalyay, P. P., Kouba, O. and Stong, R., A Gamma Function Product:11562. The American Mathematical Monthly. 120, Issue 4, pp. 366-367 (2013).
  18. Mortini, R., No„ël, J., Kouba, O. and Tyler, D. B., A Sum and Product Inequality:11584.  The American Mathematical Monthly.  120, Issue 7, pp. 661-662 (2013).
  19. Mircea, I. and Kouba, O., Arggh! Eye Factorial ... Arg (i!):11592. The American Mathematical Monthly. 120, Issue 7, pp. 662-663 (2013).
  20. Dalyay, P. P., Kouba, O., Minimize a Functional: 11618. The American Mathematical Monthly. 120, Issue 10, pp.944-946 (2013).
  21. Kouba, O., and Lupu C.,  Equation x1+x2+x3=x1x2xIs a Disguised Triangle: 11626. The American Mathematical Monthly. 121, Issue 1, pp.84-85 (2014).
  22. Kouba, O., and Lupu C.,  A Real Inequality: 11632. The American Mathematical Monthly. 121, Issue 1, pp.87-88 (2014).
  23. Kouba, O., Batinetu-Giurgiu, D. M., and Stanciu, N.,  This Inequality Needs Adjustment:11634. The American Mathematical Monthly. 121, Issue 1, pp.88-89 (2014).
  24. Kouba, O., Lupu C., and Lupu T.,  A Sort of Mean Value: 11647. The American Mathematical Monthly. 121, Issue 2, pp.176-177 (2014).
  25. Kouba, O., and Rogers, M., Zeros of a Hermite like Polynomial: 11620. The American Mathematical Monthly. 121, Issue 3, pp. 269-270 (2014) .
  26. Kouba, O., and Choudhry, A., A Binomial Determinant: 11652. The American Mathematical Monthly. 121, Issue 5, pp. 462 (2014) .
  27. Kouba, O., Proposed Problem 11809. The American Mathematical Monthly. 121, Issue 10, pp. 947 (2014) .
  28. Anghel, N. and Kouba, O., A Limit with Integrals. The American Mathematical Monthly. 122, Issue 5, pp. 506-507 (2015) .
  29. Siboni, S. and Kouba, O.Maximize a Moment of Inertia. The American Mathematical Monthly. 123, Issue 2, pp. 200-202 (2016) . 
  30. Kouba, O., Proposed Problem 11923. The American Mathematical Monthly. 123, Issue 7, pp. 722 (2016) .
  31. Mikayelyan, V. and Kouba, O. What are the limits? The American Mathematical Monthly. 123, Issue 8, pp. 837-838 (2016) .
  32. Mezo, I. and Kouba, O. Parseval and Kummer. The American Mathematical Monthly. 123, Issue 9, pp. 943-944 (2016).
  33. Kouba, O., Proposed Problem 11951. The American Mathematical Monthly. 124, Issue 1, pp. 83 (2017) .
  34. Tauraso, R. and Kouba, O., A Rational Function Identity. The American Mathematical Monthly. 124, Issue 1, pp. 86-87 (2017) . 
Solved Problems in The American Mathematical Monthly: 1997, 2000, 2001, 2004, 2005, 2006, 2007, 2008, 2009, 2010, 2011, 2012, 2013, ...


Published Proposed Problems and Solutions
to the Mathematics Magazine


  1. Pohoata, C. and Kouba, O., An invariant Ratio. Mathematics Magazine. 82, Issue 5, pp. 386-387 (2009).
  2. Thuan. V. Ph. and Kouba, O., An inequality for $\root3\of{u/v}+\root3\of{v/u}$. Mathematics Magazine. 83, Issue 3, pp. 229-230 (2010).
  3. ShahAli, H. A. and Kouba, O., A rational quotient of floors of irrationals. Mathematics Magazine. 83, Issue 4, pp. 309-310 (2010).
  4. Holland, F. and Kouba, O., An integral identity for the Tree Function. Mathematics Magazine.  83, Issue 5, pp. 395-396 (2010).
  5. Pohoata, C.,  Kouba, O. and Apostolopoulos, G., A property of a tangential quadrilateral. Mathematics Magazine. 84, Issue 1, pp. 70-71 (2011).
  6. Furdui, O. and Kouba, O., An alternating double series. Mathematics Magazine. 84, Issue 3, pp. 234-235 (2011)
  7. ShahAli, H. A. and Kouba, O., Majorization: sum implies product. Mathematics Magazine. 85, Issue 1, pp. 63-64 (2012).
  8. Lampakis, E. and Kouba, O., The ellipse in all triangles with fixed H and O. Mathematics Magazine. 86, Issue 1, pp. 66-67 (2013).
  9. Kouba, O., Proposed Problem 1924. Mathematics Magazine. 86, Issue 3, pp. 228-228 (2013).
  10. Bencze, M. and Kouba, O., Rearranging an inequality. Mathematics Magazine. 86, Issue 4, pp. 291-291 (2013).
  11. Kouba, O., Trenkler, D. and Trenkler, G., The numerical range of a rotation. Mathematics Magazine. 87, No. 1, pp. 66-67 (2014). 
Solved Problems in The Mathematics Magazine: 2008, 2009, 2010, 2011, 2012, 2013.


Proposed Solutions 

  1. Volume 42, 2011. PDF
  2. Volume 43, 2012. PDF
  3. Volume 44, 2013. PDF


Proposed Contributions to Mathproblems

  1. Volume 1, Issue 4. PDF
  2. Volume 2, Issue 1. PDF
  3. Volume 2, Issue 2. PDF
  4. Volume 2, Issue 3. PDF
  5. Volume 2, Issue 4. PDF
  6. Volume 3, Issue 1. PDF
  7. Volume 3, Issue 2. PDF
  8. Volume 3, Issue 3. PDF
  9. Volume 3, Issue 4. PDF
  10. Volume 4, Issue 1. PDF 
  11. Volume 4, Issue 2. PDF 

Proposed Solutions to Asymmetry

  1. Volume 1, November 2012. PDF
  2. Volume 2, January  2013. PDF
  3. Volume 3, March  2013. PDF
  4. Volume 4, November  2013. PDF
  5. Volume 5, March  2014. PDF 

Proposed Solutions  
to Bilkent's University  Problem of The Month

  1. 2009. PDF
  2. 2010. PDF
  3. 2011. PDF
  4. 2012. PDF